The Law of Large Numbers and the Attractiveness of Compound Gambles
Soo Hong Chew () and
Larry Epstein ()
Journal of Risk and Uncertainty, 1988, vol. 1, issue 1, 125-32
A compound of many independent replicas of a gamble may be chosen by a risk averter even if the single gamble would be rejected given any initial wealth level. Samuelson has shown that such choices are impossible if the expected utility theory of preference is adopted. but they are consistent with more general theories of preference. Consequently, the intuition suggested by the law of large numbers can be supported. Copyright 1988 by Kluwer Academic Publishers
References: Add references at CitEc
Citations: Track citations by RSS feed
There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:kap:jrisku:v:1:y:1988:i:1:p:125-32
Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/11166/PS2
Access Statistics for this article
Journal of Risk and Uncertainty is currently edited by W. Kip Viscusi
More articles in Journal of Risk and Uncertainty from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().